Alert archive / Ohio / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Dec 30, 2017, 3:20 PM EST for 14 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Dec 30, 2017, 11:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 3:20 PM EST (20:20 UTC)
- In effect from
- Dec 30, 2017, 11:00 PM EST
- Expired
- Dec 31, 2017, 11:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 114 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS41 KILN 302020 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 320 PM EST Sat Dec 30 2017 INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-310430- /O.NEW.KILN.WC.Y.0002.171231T0400Z-171231T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering 320 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST SUNDAY... * WHAT...Wind chill as low as 10 below zero expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 11 PM this evening to 11 AM EST Sunday. * ADDITIONAL DETAILS...Even colder wind chill is likely Sunday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
753 WWUS41 KILN 310247 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 947 PM EST Sat Dec 30 2017 INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-311100- /O.CON.KILN.WC.Y.0002.171231T0400Z-171231T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering 947 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 to 20 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 11 AM EST Sunday. * ADDITIONAL DETAILS...Even colder wind chill values are likely Sunday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
772 WWUS41 KILN 310823 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 323 AM EST Sun Dec 31 2017 INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-311600- /O.CON.KILN.WC.Y.0002.000000T0000Z-171231T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering 323 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills as cold as 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 11 AM EST this morning. * ADDITIONAL DETAILS...Even colder wind chill values are likely tonight into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
440 WWUS41 KILN 311605 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1105 AM EST Sun Dec 31 2017 INZ050-058-059-OHZ026-034-035-042>046-051>054-060-061-311715- /O.EXP.KILN.WC.Y.0002.000000T0000Z-171231T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, and Kettering 1105 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures have risen enough for wind chill values to be closer to zero through the rest of the day. However, as temperatures drop this evening, wind chill will become colder again, and another wind chill advisory will likely be needed for tonight. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 12:42 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 30, 12:42 PM EST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1242 PM EST Sat Dec 30 2017 .SYNOPSIS... Bitter cold air arctic air will remain across the region keeping frigid temperatures well below normal into the middle of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Band of light snow across the far southern counties will be moving out in the next few hours. Snow showers moving off of Lake Michigan have been weakening as they approach the northwest part of the forecast area, but cannot completely rule out a bit of light snow there as well. Temperatures will be steady or start to slowly fall after mid afternoon. Wind chill will be in the single digits on either side of zero in most areas. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Arctic high pressure will build over the upper midwest will usher bitterly cold air into the Ohio Valley. Temperatures will drop to lows tonight from around zero north to the single digits south. Wind chill values will drop to between zero and 10 below zero. Models generally similar showing a weak fast moving disturbance pivoting through the area early Sunday leading to snow showers or flurries across ILN/s southern counties. Temperatures Sunday will struggle to highs from the lower teens north to near 20 south. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... An upper trough positioned across Eastern NOAM will dictate the regional weather through the period, bringing mainly dry weather and much below normal temperatures. From Sunday night through Tuesday, a large area of surface high pressure will travel along the west flank of the upper trough. As the high moves from the Northern Plains to the lower Ohio Valley, dry weather will persist over the ILN area. A few snow showers may be observed Wednesday when a trough of low pressure is forecast to cross the Great Lakes. A return of high pressure and dry conditions is expected for Thursday and Friday. Anomalously low geopotential heights and layer thicknesses point to bitter cold temperatures. Readings will be 10 to 25 degrees below normal mid-winter temperatures. Highs in the single numbers and teens Monday and Tuesday will be boosted to near 20 on Wednesday by modest warm advection, before retreating Thursday and Friday. Overnight lows will fall below zero in many locations, and wind chill advisory criteria will be within reach. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... MVFR ceilings across the region will scatter towards 00Z. Thereafter expect only high to mid clouds through the night. A weak disturbance will likely bring some light snow to the Cincinnati terminals after 12Z which will impact flight conditions. Elsewhere, VFR will continue through the end of the TAF period. West northwest winds up to 15 kt early will diminish this evening and veer to the northwest and then eventually north. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...Coniglio AVIATION...
Hazardous weather outlook, Dec 30, 9:43 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 943 AM EST Sat Dec 30 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>054-060>062-310930- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene- 943 AM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Very cold air combined with the wind will result in wind chill reading falling below zero this afternoon and approaching 10 below zero tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Arctic air will settle into the Ohio Valley ushering in frigid cold temperatures. Wind chills from Sunday through Tuesday will be bitterly cold. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-077>082-088- 310930- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 943 AM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Very cold air combined with the wind will result in wind chill reading falling below zero late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Arctic air will settle into the Ohio Valley ushering in frigid cold temperatures. Wind chills from Sunday through Tuesday will be bitterly cold. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 30, 2:28 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM SNOW SE BELLEFONTAINE 40.36N 83.76W
12/30/2017 M3.0 INCH LOGAN OH SOCIAL MEDIA
&&
EVENT NUMBER ILN1700781
KCLocal storm report, Dec 30, 3:07 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 5 W GIBISONVILLE 39.50N 82.66W
12/30/2017 M3.0 INCH HOCKING OH BROADCAST MEDIA
&&
EVENT NUMBER ILN1700782
KCLocal storm report, Dec 30, 3:08 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW SOUTH BLOOMFIELD 39.72N 82.99W
12/30/2017 M2.8 INCH PICKAWAY OH BROADCAST MEDIA
&&
EVENT NUMBER ILN1700783
KCLocal storm report, Dec 30, 3:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 2 E UPPER ARLINGTON 40.02N 83.03W
12/30/2017 M3.8 INCH FRANKLIN OH BROADCAST MEDIA
&&
EVENT NUMBER ILN1700784
KCLocal storm report, Dec 30, 3:10 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW DELAWARE 40.30N 83.07W
12/30/2017 M3.8 INCH DELAWARE OH BROADCAST MEDIA
&&
EVENT NUMBER ILN1700786
KCLocal storm report, Dec 30, 3:13 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM SNOW 3 S RIBOLT 38.53N 83.52W
12/30/2017 M1.0 INCH LEWIS KY TRAINED SPOTTER
&&
EVENT NUMBER ILN1700787
KCNearby
Wind Chill Advisories in Ohio, 2017Wind Chill Advisories in Indiana, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.